MAUDE Adverse Event Report: CARDINAL HEALTH, INC. KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH, INC. KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884710859E
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the patient had a weighted stylet 8 french nasogastric tube (ngt) placed and confirmed by chest x-ray (cxr).When changing the nose securement, it was noticed that the external length tick mark at the nare had a discrepancy of 8cm.Placement length was 57cm, previous shifts had documented 60cm, but nurse confirmed length of 65cm.Imaging was completed, showing that the weighted tip and tubing had become disconnected.The nurse was advised to retract the ngt by 5cm (from 65cm to 60cm) and then do a repeat kidney, ureter, and bladder (kub).The 2nd kub confirmed that the weighted tip and tubing had indeed come apart, and the weighted tip was floating freely in the stomach.It was expected that the patient would pass the tip.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported the patient had a weighted stylet 8 french nasogastric tube (ngt) placed and confirmed by chest x-ray (cxr).When changing the nose securement, it was noticed that the external length tick mark at the nare had a discrepancy of 8cm.Placement length was 57cm, previous shifts had documented 60cm, but nurse confirmed length of 65cm.Imaging was completed, showing that the weighted tip and tubing had become disconnected.The nurse was advised to retract the ngt by 5cm (from 65cm to 60cm) and then do a repeat kidney, ureter, and bladder (kub).The 2nd kub confirmed that the weighted tip and tubing had indeed come apart, and the weighted tip was floating freely in the stomach.It was expected that the patient would pass the tip.Per additional information provided by the reporter on 23jan2025, the device was replaced with a new one.The patient was expected to pass the tip, but passed away due to his critical underlying illness; the device retention was not related to the patient's death or worsening of his condition.
 
Additional Manufacturer Narrative
The device history record (dhr) could not be reviewed as no lot information was provided within the complaint.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.During production, inspectors routinely examine a statistical sample both physically and visually.There were no samples returned for evaluation; therefore, the affected device could not be evaluated to confirm the reported failure mode.As such, a root cause could not be determined.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
KANGAROO
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key21208446
Report Number1423537-2025-00045
Device Sequence Number18160523
Product Code KNT
UDI-Device Identifier10884521582880
UDI-Public(01)10884521582880
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K112511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884710859E
Device Catalogue Number8884710859E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/22/2025
Supplement Report FDA Received Date01/24/2025
02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexMale